ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

First passage time distribution for anomalous diffusion

Govindan, Rangarajan and Mingzhou, Ding (2000) First passage time distribution for anomalous diffusion. In: Physics Letters A, 273 (5-6). pp. 322-330.

[img] PDF
First_passage_time_distribution_for_anomalous_diffusion.pdf
Restricted to Registered users only

Download (98Kb) | Request a copy

Abstract

We study the first passage time (FPT) problem in Levy type of anomalous diffusion. Using the recently formulated fractional Fokker–Planck equation, we obtain an analytic expression for the FPT distribution which, in the large passage time limit, is characterized by a universal power law. Contrasting this power law with the asymptotic FPT distribution from another type of anomalous diffusion exemplified by the fractional Brownian motion, we show that the two types of anomalous diffusions give rise to two distinct scaling behavior. PACS: 05.40.-a; 05.40.Jc; 05.45.Df

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 13 Sep 2006
Last Modified: 19 Sep 2010 04:30
URI: http://eprints.iisc.ernet.in/id/eprint/8155

Actions (login required)

View Item View Item